Couldn't find what you looking for?

TRY OUR SEARCH!

I have DM2 and I started recently on insulin. Despite the fact that it is a difficult step moving to insulin I had the constant thought on my mind that this move was for the best and that fortunately I would be able to inject once a day. I was very afraid to do it, I hate feeling pain (I know almost nobody likes it, but really I’m extra sensible for pain). My diabetes nurse was very nice in giving all the instructions about it .  And finally came the big day, first day on insulin: it was a nightmare, first of all it was very painful , but I mean really painful  and second after sometime the site, back of my arm,  was really red. I’ve called her (the nurse) and she told me that very probably I wasn’t doing the right technique, I came back there, and the next day we agreed that she would inject it for me. And again the same problem!! We have discussed it with the doctor and then I moved to NPH (unfortunately twice a day) but then I had no problem anymore!! Lantus was the problem!! I’m using NPH now and hoping it will continue to be ok. Has anybody had the same experience?

Loading...

For sure a lot of people have had the same experience as you did, but not the majority of the patients on Lantus. Every person reacts differently to different types of insulin, but it is know that Lantus has a higher incidence of site injection reaction than NPH. Good for you that you could find the reason and I guess that if you didn’t have problems with the NPH until now you won’t have it anymore. Never forget to rotate injections sites (abdomen, back of the upper arm, higher buttocks area, outer thigh ) after every injection, inject always deep under the skin but not in the muscle. 

Reply

Loading...


I am glad the nurse saw for herself how you had a reaction to the Lantus. I have never had a patient react to Lantus when I have ever administered it but it can happen. As a patient, you really have to stand up for yourself when it comes to health issues. Some health professionals forget that there are those of us that have unique circumstances. If you ever have a reaction to any medication, you always should stop taking it and call the doctor.
Reply

Loading...